ZocdocAnswersWhat causes persistent fever and aggression?

Question

What causes persistent fever and aggression?

Ok,all started appx.when I noticed from being sober,from 6 months back.I had outbursts of anger.I then noticed lymph gland swelling.I had bronchitis.I got over that.Now 2 weeks later,I am informed I possibly have a sinus infection(chronic).I do NOT have any night sweats.I do however have a lower fever of like 99.6 or up a little,until I take anacin. I woke up a few times this past month with an overwhelming feeling of confusion,severe depression,could barely lift and keep my head up.Extremely tired or fatigued. I am feeling better except I still have this horrible mid grade fever every single day! I am not tired in the daytime.I learned I also have diverticulosis over a year and a half ago.What I am terified I been in the local E.R. and 3 doctor offices in the past month?What should I do?

Answer

Have you noticed that things you used to find interesting are now less interesting or exciting? This could indicate a new underlying depression or mood disturbance. Have you noticed that you are craving alcohol and that this may be a trigger for your aggression and agitation. Sometimes your body can react negatively after stopping alcohol, and is called delirium tremens, although this sounds like it has gone on for a while. Do the fevers come at certain times such as a night, and do you have any significant sweating associated with them? This could be a sign of an underlying cancer or malignancy. These are important questions to consider and the answers to these, along with your medical history and presenting symptoms will help your primary care doctor decide upon the appropriate work up and possible treatment options available. He or she may decide that a referral to a specialist would be necessary if deemed medically appropriate.Because of these episodes that you are having, it is important that you be evaluated because there are a variety of psychosocial reasons that you may be having these issues and there are a variety of medications that may be helpful in improving your mood and decreasing the aggression. Also, these medications may help with your fatigue and confusion episodes as well. Please talk to your doctor soon.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.